Alert archive / North Carolina / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 104, NWS Raleigh, NC

June 11, 2014Vance County, North Carolina

NWS Raleigh, NC issued this severe thunderstorm warning at Jun 11, 2014, 4:32 PM EDT for Vance County, North Carolina. It was in force for 43 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 11, 2014, 4:32 PM EDT (20:32 UTC)
Expired
Jun 11, 2014, 5:15 PM EDT
In force
43 min
Issued by
NWS Raleigh, NC
Area
Storm-based polygon

County Vance County, NC

The radar

The Raleigh/Durham radar (KRAX), 74 km from the middle of the area, began a volume at 20:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 11, 5:00 PM EDTTSTM WND DMGHenderson, NCMULTIPLE TREES DOWN ACROSS VANCE COUNTY. TIME IS ESTIMATED.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 28 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 11, 3:24 PM EDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Roanoke, VA (KRNK), launched 12:00Z, 8.5 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 12:00Z on 2014-06-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 34 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 12:00Z on 2014-06-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 55 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
34 J/kg
Mixed-layer CIN
-291 J/kg
Mixed-layer LCL
1084 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
55 m²/s²
0-3 km storm-relative helicity
55 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

966 
WUUS52 KRAH 112032
SVRRAH
NCC181-112115-
/O.NEW.KRAH.SV.W.0104.140611T2032Z-140611T2115Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
432 PM EDT WED JUN 11 2014

THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  VANCE COUNTY IN CENTRAL NORTH CAROLINA...

* UNTIL 515 PM EDT

* AT 432 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
  CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS
  OF 58 MPH. THIS STORM WAS LOCATED NEAR KITTRELL...OR NEAR
  HENDERSON...AND MOVING NORTH AT 30 MPH.

* LOCATIONS IMPACTED INCLUDE...
  HENDERSON...KITTRELL...MIDDLEBURG...SATTERWHITE POINT MARINA...JOHN
  H KERR RESERVOIR...GILLBURG...SOUTH HENDERSON...KERR LAKE...STEELE
  CREEK MARINA & CAMPGROUND...BULLOCKSVILLE AND DABNEY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION...MOVE TO
AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.

STRAIGHT LINE WINDS CAN BLOW DOWN TREES...POWER LINES...AND DAMAGE
MOBILE HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE
UNTIL THE STORM HAS PASSED. STAY AWAY FROM WINDOWS AS FLYING DEBRIS
GENERATED BY DAMAGING WINDS CAN BE DEADLY.

&&

LAT...LON 3639 7829 3630 7828 3624 7834 3623 7838
      3620 7839 3621 7850 3624 7851 3654 7846
      3654 7833
TIME...MOT...LOC 2032Z 194DEG 27KT 3626 7841 
$$

32
3 follow-up statements
698 
WWUS52 KRAH 112050
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
450 PM EDT WED JUN 11 2014

NCC181-112115-
/O.CON.KRAH.SV.W.0104.000000T0000Z-140611T2115Z/
VANCE NC-
450 PM EDT WED JUN 11 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM EDT
FOR VANCE COUNTY...
 
AT 450 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 
CAPABLE OF PRODUCING DAMAGING WINDS TO 60 MPH. THIS STORM WAS 
LOCATED NEAR HENDERSON...MOVING NORTH AT 40 MPH.

LOCATIONS IMPACTED INCLUDE...
HENDERSON...MIDDLEBURG...SATTERWHITE POINT MARINA...JOHN H KERR
RESERVOIR...GILLBURG...SOUTH HENDERSON...KERR LAKE...STEELE CREEK
MARINA & CAMPGROUND...BULLOCKSVILLE AND DABNEY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN
INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. 

&&

LAT...LON 3623 7837 3628 7850 3654 7846 3654 7833
      3639 7829 3630 7828 3624 7834
TIME...MOT...LOC 2050Z 194DEG 34KT 3640 7837 

$$

32
741 
WWUS52 KRAH 112105
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
505 PM EDT WED JUN 11 2014

NCC181-112115-
/O.CON.KRAH.SV.W.0104.000000T0000Z-140611T2115Z/
VANCE NC-
505 PM EDT WED JUN 11 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM EDT
FOR NORTHERN VANCE COUNTY...
 
AT 505 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 
CAPABLE OF PRODUCING DAMAGING WINDS NEAR 60 MPH. THIS STORM WAS 
LOCATED 9 MILES NORTHWEST OF NORLINA...OR 12 MILES NORTHWEST OF 
WARRENTON...MOVING NORTH AT 45 MPH.

LOCATIONS IMPACTED INCLUDE...
MIDDLEBURG...SATTERWHITE POINT MARINA...KERR LAKE...STEELE CREEK
MARINA & CAMPGROUND...JOHN H KERR RESERVOIR AND BULLOCKSVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN
INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. 

&&

LAT...LON 3640 7829 3633 7847 3654 7843 3654 7833
TIME...MOT...LOC 2105Z 199DEG 39KT 3652 7833 

$$

32
766 
WWUS52 KRAH 112114
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
514 PM EDT WED JUN 11 2014

NCC181-112123-
/O.EXP.KRAH.SV.W.0104.000000T0000Z-140611T2115Z/
VANCE NC-
514 PM EDT WED JUN 11 2014

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN VANCE COUNTY WILL
EXPIRE AT 515 PM EDT...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.

LAT...LON 3640 7829 3633 7847 3654 7843 3654 7833
TIME...MOT...LOC 2110Z 194DEG 27KT 3652 7833 

$$

32

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 11, 3:37 PM EDT, 55 minutes earlier.

Area forecast discussion, Jun 11, 3:37 PM EDT, 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RALEIGH NC
337 PM EDT WED JUN 11 2014

.SYNOPSIS...AN UPPER LEVEL TROUGH WILL SLOWLY APPROACH FROM THE WEST
THROUGH THURSDAY. A STRONGER TROUGH ALOFT WILL FOLLOW AND PUSH A
COLD FRONT INTO OUR REGION LATE FRIDAY INTO SATURDAY. THE FRONT WILL
THEN STALL OVER THE CAROLINAS THROUGH THE WEEKEND.

&&

.NEAR TERM /THROUGH TONIGHT/...
AS OF 335 PM WEDNESDAY...

SEVERE THUNDERSTORM WATCH #281 IN EFFECT FOR THE FAR NORTHERN NC
PIEDMONT AND COASTAL PLAIN UNTIL 10 PM...WITH THE MAIN THREAT DURING
THE NEXT FEW HOURS.

A TROUGH ALOFT APPROACHING FROM THE UPPER MIDWEST TO LOWER MS VALLEY
WILL SPREAD EAST WITH ASSOCIATED 10-20 METER HEIGHT FALLS THROUGH
TONIGHT...AND SUPPORT LARGE SCALE FORCING FOR ASCENT DOWNSTREAM OF
THE TROUGH...OVER THE MID-ATLANTIC AND CAROLINAS. IN ADDITION...
WATER VAPOR IMAGERY AND MODEL-ANALYZED MID LEVEL VORTICITY FIELDS
CONTINUE TO DEPICT A SUBTLE VORTICITY MAX CENTERED JUST OFF THE NC
COAST...AND THIS FEATURE WILL BE DIRECTED NORTHWARD IN SSW FLOW
BETWEEN THE TROUGH ALOFT APPROACHING FROM THE WEST...AND A MID LEVEL
RIDGE/ANTI-CYCLONE MIGRATING UP THE MID-ATLANTIC COAST.

SCATTERED STORMS OVER THE COASTAL PLAIN...SANDHILLS...AND EASTERN
PIEDMONT...WHICH DEVELOPED AS A RESULT OF THE VORT CENTER
APPROACHING FROM JUST OFFSHORE...IN CONJUNCTION WITH CONVERGENCE
ALONG THE SEA BREEZE AND A PRECEDING W-E ORIENTED SFC TROUGH...WILL
CONTINUE TO SPREAD NORTH IN MULTI-CELL CLUSTERS...AMIDST MODEST
SOUTHERLY LOW-MID LEVEL FLOW OF AROUND 15-25 KTS. THEREAFTER...
SUBTLE IMPULSES IN THE CYCLONIC FLOW AROUND THE PARENT TROUGH TO THE
WEST HAS SUPPORTED BANDS OF STORMS UPSTREAM OVER THE WESTERN
CAROLINAS...AND THIS ACTIVITY WILL SUBSEQUENTLY AFFECT THE SOUTHERN
AND WESTERN PIEDMONT LATE IN THE AFTERNOON BETWEEN ABOUT 5 PM AND 11
PM.

DAMAGING WINDS WILL POSE THE PRIMARY THREAT GIVEN A LIKELIHOOD OF
STRONG MULTI-CELL CLUSTER COLD POOLS...DRIVEN BY 1000-1500 J/KG OF
DCAPE...AND A HOT/WELL-MIXED...STEEP LAPSE RATE-BEARING BOUNDARY
LAYER - ONE CHARACTERIZED BY DEWPOINT DEPRESSIONS OF 25-30 DEGREES.
A CHANCE OF SHOWERS AND STORMS WILL CONTINUE IN CYCLONIC AND WEAKLY
PERTURBED FLOW ALOFT...PARTICULARLY OVER THE SOUTHERN AND WESTERN
PIEDMONT...WITH AREAS OF STRATUS AND FOG... OVERNIGHT. LOWS IN THE
UPPER 60S TO AROUND 70.

&&

.SHORT TERM /THURSDAY AND THURSDAY NIGHT/...
AS OF 325 PM WEDNESDAY...

THE AXIS OF THE MID-UPPER LEVEL TROUGH OVER THE WESTERN TN VALLEY
THIS AFTERNOON WILL CONTINUE TO EDGE SLOWLY EASTWARD TO A POSITION
OVER THE CAROLINAS BY LATE THU NIGHT-EARLY FRI. DESPITE THE OVERALL
WEAKENING OF THE TROUGH AS IT APPROACHES...AND RESULTANT NEUTRAL
MID-UPPER LEVEL HEIGHT TENDENCY OVER NC...THE MOVEMENT OF THE
TROUGH WILL PLACE CENTRAL NC BENEATH THE RIGHT ENTRANCE REGION OF A
50 KT UPPER LEVEL JET - GOOD FOR ASCENT. DEEP MOISTURE WILL ALSO
REMAIN GOOD...WITH PRECIPITABLE WATER VALUES GENERALLY BETWEEN 1.5
AND 1.75 INCHES.

THOUGH LARGE SCALE LIFT AND MOISTURE WILL BE GOOD FOR PRECIPITATION
CHANCES...MESOSCALE SUBSIDENCE AND MID-HIGH CLOUDINESS IN THE WAKE
OF A MID LEVEL VORTICITY MAX FORECAST TO MOVE FROM SW GA THIS
AFTERNOON TO NORTHERN NC BY MID-MORNING THU MAY TEND TO SUPPRESS
CONVECTIVE DEVELOPMENT OVER A LARGE PORTION OF THE PIEDMONT...WITH
THE FOCUS FOR STORMS BETTER IN THE COASTAL PLAIN AND PERHAPS FAR
EASTERN PIEDMONT THROUGH EARLY AFTERNOON. HOWEVER...A SEPARATE AREA
OF SHOWERS AND STORMS ARE APT TO DEVELOP BENEATH THE H7 TROUGH AXIS
OVER THE WESTERN CAROLINAS BY MID-AFTERNOON...AND THIS ACTIVITY
WOULD THEN LIKELY DEVELOP NORTHEASTWARD INTO AT LEAST THE SOUTHERN
AND WESTERN NC PIEDMONT DURING THE LATE AFTERNOON-EVENING HOURS. AS
SUCH...THERE IS AT LEAST SOME CONCERN THAT THE CENTRAL PART OF THE
CWFA...INCLUDING THE TRIANGLE MAY GET SPLIT BETWEEN THESE TWO HIGHER
PROBABILITY/LIKELY AREAS OF PRECIPITATION. WEAKER MID-LEVEL LAPSE
RATES THAT PREVIOUS DAYS....GENERALLY IN THE 5.5-6 C/KM RANGE...AND
NOT AS WARM SFC TEMPERATURES...WILL LIMIT BUOYANCY AND THE SEVRE
WEATHER THREAT...WITH PERHAPS A FEW MARGINALLY SEVERE WET
MICROBURSTS. IF ANY TRAINING OF STORMS OCCURS...LOCALIZED FLOODING
MAY ALSO RESULT. THE BRUNT OF THE  SHOWERS/STORMS SHOULD DIMINISH
WITH NOCTURNAL COOLING AND WEAKENING LARGE SCALE LIFT AS THE CENTER
OF THE TROUGH AXIS ARRIVES OVERNIGHT. HIGHS IN THE MIDDLE 80S TO
AROUND 90...AND LOWS MOSTLY IN THE UPPER 60S TO AROUND 70.

&&

.LONG TERM /FRIDAY THROUGH TUESDAY/...
AS OF 230 AM WEDNESDAY...

FRIDAY AND FRIDAY NIGHT...UPPER LEVEL TROUGH WILL CONTINUE
TO FILL AS IT MOVES SLOWLY EAST THROUGH THE AREA ON
FRIDAY. DESPITE THE WEAK SHORTWAVE DYNAMICS...A CONTINUED MOIST
AIRMASS FEATURING PWATS 1.6-1.7 AND STRONG DAYTIME HEATING WILL BE
MORE THAN ENOUGH TO SUPPORT SCATTERED TO NUMEROUS CONVECTION ACROSS
THE AREA...WITH BEST COVERAGE EXPECTED ACROSS THE EAST IN PROXIMITY
TO BETTER DPVA...BEFORE EXITING EASTERN NC BETWEEN 00 TO 06Z. THIS
SHOULD RESULT IN A SHARP DROP IN CONVECTIVE COVERAGE AFTER
SUNSET...ALTHOUGH WEAK SURFACE FRONT SAGGING SOUTH INTO THE
AREA OVERNIGHT WILL POSE AN ISOLATED SHOWER THREAT WELL INTO THE
OVERNIGHT HOURS.

BOTH WEAK FLOW AND MID-LEVEL LAPSE RATES/INSTABILITY WILL LIMIT THE
LIMIT THE SEVERE THREAT...WITH LOCALLY HEAVY RAIN AND MINOR
FLOODING POSING THE GREATEST THREAT AT THIS TIME.
HIGHS BOTH DAYS 85-90. LOWS IN THE MID 60S TO LOWER 70S.

SATURDAY THROUGH TUESDAY: FOLLOWING CLOSELY ON THE HEELS OF THE THE
LEAD TROUGH PASSAGE ON FRIDAY...A SECONDARY UPPER LEVEL TROUGH WILL
MOVE EAST-SOUTHEASTWARD INTO THE DEEP SOUTH/SOUTHERN APPALACHIANS
LATE FRIDAY AND INTO SATURDAY WHERE IT WILL TEMPORARILY
BECOME CUT-OFF FROM THE WESTERLIES...BEFORE FINALLY LIFTING SLOWLY
NEWD BY EARLY NEXT WEEK. WHILE NWP MODELS CONTINUE TO SHOW A FAIR
AMOUNT OF SPREAD WITH THE LOCATION AND TIMING WITH THIS
FEATURE...THE POTENTIAL IS THERE THAT THIS FEATURE COULD RESULT IN
MORE WIDESPREAD/ROBUST CONVECTION THROUGH THE WEEKEND AND INTO EARLY
NEXT WEEK...WITH HEAVY RAINFALL FOCUSED ALONG A STALLED FRONTAL ZONE
AND THEN ALONG A NORTHWARD LIFTING WARM FRONT. WILL MAIN CHANCE
POPS THROUGH MUCH OF THE PERIOD. CLOUDS AND RAIN CHANCES SHOULD KEEP
TEMPERATURES CLOSE TO NORMAL RANGES.

&&

.AVIATION /18Z WEDNESDAY THROUGH MONDAY/...
AS OF 210 PM WEDNESDAY...

SCATTERED STORMS HAVE BEGUN TO DEVELOP IN THE VICINITY OF RDU/RWI/
FAY...AND WILL CONTINUE TO AFFECT THOSE AREAS AS THEY...SOME IN
MULTI-CELLULAR CLUSTERS WITH STRONG WIND GUSTS...PROPAGATE NORTH
ACROSS THE AREA DURING THE NEXT FEW HOURS. ATTENTION WILL THEN TURN
TO WESTERN TERMINALS (GSO/INT)...WHERE OTHER SMALL BANDS OF STORMS
THAT HAVE RECENTLY DEVELOPED OVER THE WESTERN CAROLINAS...WILL
LIKELY MOVE EAST AND AFFECT THE TRIAD TERMINALS LATE THIS AFTERNOON
THROUGH EARLY THIS EVENING. SHOWERS AND STORMS MAY LINGER THROUGH AT
LEAST THE FIRST HALF OF THE NIGHT...MAINLY AT WESTERN TERMINALS...IN
CLOSER PROXIMITY TO AN UPPER LEVEL TROUGH EDGING SLOWLY EAST TOWARD
THAT REGION FROM THE TN VALLEY.

AREAS OF FOG AND/OR STRATUS WILL DEVELOP OVERNIGHT-EARLY THU...
MAINLY WHERE RAIN OCCURS...BUT THE TREND IN MODEL GUIDANCE HAS BEEN
FOR A LOWER PROBABILITY OF WIDESPREAD OCCURRENCE VERSUS WHAT IT HAS
APPEARED IN RECENT DAYS.

OUTLOOK: SCATTERED TO NUMEROUS STORMS WILL AGAIN DEVELOP ON
THU...WITH HIGHEST COVERAGE AT EASTERN TERMINALS...WITH CONTINUED
ABOVE AVERAGE CHANCES OF SHOWERS AND STORMS ALL THE WAY THROUGH THE
WEEKEND...ALBEIT WITH THE HIGHER CHANCES OVER THE SOUTHERN HALF OF
THE FORECAST AREA...INCLUDING AT FAY.

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SYNOPSIS...MWS
NEAR TERM...MWS
SHORT TERM...MWS
LONG TERM...CBL
AVIATION...MWS
Hazardous weather outlook, Jun 11, 4:06 PM EDT, 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RALEIGH NC
406 PM EDT WED JUN 11 2014

NCZ021>028-038>043-073>078-083>086-088-089-122015-
FORSYTH-GUILFORD-ALAMANCE-ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-
DAVIDSON-RANDOLPH-CHATHAM-WAKE-JOHNSTON-WILSON-STANLY-MONTGOMERY-
MOORE-LEE-HARNETT-WAYNE-ANSON-RICHMOND-SCOTLAND-HOKE-CUMBERLAND-
SAMPSON-
406 PM EDT WED JUN 11 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...TONIGHT.

SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS
AFTERNOON AND PERSIST INTO THE EVENING HOURS. A FEW ISOLATED
STRONG TO SEVERE STORMS WILL BE POSSIBLE...WITH A THREAT OF
DAMAGING WINDS AND HAIL. FREQUENT CLOUD TO GROUND LIGHTNING CAN
ALSO BE EXPECTED.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

SCATTERED TO NUMEROUS THUNDERSTORMS WILL DEVELOP EACH AFTERNOON
THROUGH FRIDAY. ALTHOUGH A RISK OF DAMAGING WINDS WILL
CONTINUE...THE MORE PROMINENT THREAT WILL BECOME HEAVY RAIN AND
MINOR FLOODING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

NCZ007>011-122015-
PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-
406 PM EDT WED JUN 11 2014

...SEVERE THUNDERSTORM WATCH 281 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

SCATTERED TO NUMEROUS THUNDERSTORMS WILL DEVELOP EACH AFTERNOON
THROUGH FRIDAY. ALTHOUGH A RISK OF DAMAGING WINDS WILL
CONTINUE...THE MORE PROMINENT THREAT WILL BECOME HEAVY RAIN AND
MINOR FLOODING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

In the hours before

Special weather statement, Jun 11, 4:01 PM EDT, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
401 PM EDT WED JUN 11 2014

NCZ089-112100-
SAMPSON-
401 PM EDT WED JUN 11 2014

...AN AREA OF SHOWERS AND THUNDERSTORMS WILL AFFECT PORTIONS OF
SAMPSON COUNTY UNTIL 500 PM EDT...

AT 400 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN
AREA OF SHOWERS AND THUNDERSTORMS 10 MILES NORTH OF CLINTON...MOVING
NORTH AT 30 MPH.

HAIL UP TO THE SIZE OF PEAS AND WIND GUSTS UP TO 40 MPH WILL BE
POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
CLINTON...ROSEBORO...NEWTON GROVE...SALEMBURG...TURKEY...FALCON...
AUTRYVILLE...SPIVEY'S CORNER AND HOBBTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
40 MPH ARE CAPABLE OF KNOCKING DOWN TREE LIMBS AND BLOWING AROUND
TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR
OBJECTS.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 3497 7862 3502 7865 3510 7866 3511 7864
      3520 7864 3530 7858 3531 7854 3526 7849
      3525 7841 3529 7830 3522 7824 3520 7816
      3509 7817 3490 7815 3490 7854
TIME...MOT...LOC 2000Z 174DEG 25KT 3515 7836

SEC
Local storm report, Jun 11, 4:07 PM EDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
407 PM EDT WED JUN 11 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0306 PM     TSTM WND DMG     2 NNE DURHAM            36.01N  78.91W
06/11/2014                   DURHAM             NC   COUNTY OFFICIAL

            ONE TREE WAS REPORTED DOWN ON A CAR ALONG URBAN AVE...
            NEAR NORTH DUKE STREET.

&&

EVENT NUMBER RAH1401466

BSD
Local storm report, Jun 11, 4:12 PM EDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
412 PM EDT WED JUN 11 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0306 PM     TSTM WND DMG     3 NE DURHAM             36.01N  78.89W
06/11/2014                   DURHAM             NC   COUNTY OFFICIAL

            MULTIPLE TREES WERE REPORTED DOWN NEAR THE INTERSECTION
            OF SHAWNEE ST AND EAST MARKHAM AVE. ONE TREE WAS
            REPORTED DONW ON A CAR AND ANOTHER ON POWER LINES.

&&

EVENT NUMBER RAH1401467

BSD
Special weather statement, Jun 11, 4:16 PM EDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
416 PM EDT WED JUN 11 2014

NCZ011-112115-
HALIFAX-
416 PM EDT WED JUN 11 2014

...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF CENTRAL HALIFAX
COUNTY UNTIL 515 PM EDT...

AT 415 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 7 MILES NORTHWEST OF SCOTLAND NECK...OR 10 MILES
SOUTH OF HALIFAX...MOVING NORTH AT 30 MPH.

HAIL UP TO THE SIZE OF DIMES AND WIND GUSTS UP TO 50 MPH WILL BE
POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
ROANOKE RAPIDS...HALIFAX...SCOTLAND NECK...ENFIELD...WELDON...TILLERY
AND SOUTH WELDON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

LOCALLY HEAVY RAIN WILL QUICKLY REDUCE VISIBILITY AND RESULT IN
PONDING OF WATER ON ROADWAYS. DRIVERS ARE URGED TO SLOW DOWN AND USE
EXTRA CAUTION TO AVOID HYDROPLANING.

&&

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
WEDNESDAY AFTERNOON FOR CENTRAL NORTH CAROLINA.

LAT...LON 3642 7759 3641 7755 3638 7754 3635 7758
      3632 7757 3630 7753 3633 7744 3629 7741
      3627 7741 3625 7739 3607 7745 3610 7761
      3614 7765 3614 7768 3646 7764
TIME...MOT...LOC 2015Z 194DEG 27KT 3618 7755
Special weather statement, Jun 11, 4:17 PM EDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
417 PM EDT WED JUN 11 2014

NCZ042-078-112100-
WAYNE-JOHNSTON-
417 PM EDT WED JUN 11 2014

...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF CENTRAL WAYNE AND
SOUTHEASTERN JOHNSTON COUNTIES UNTIL 500 PM EDT...

AT 416 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 7 MILES NORTHWEST OF MOUNT OLIVE...MOVING NORTH
AT 30 MPH.

HAIL UP TO THE SIZE OF PEAS AND WIND GUSTS UP TO 40 MPH WILL BE
POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
GOLDSBORO...SMITHFIELD...MOUNT OLIVE...SELMA...PINE LEVEL...
PRINCETON...BROGDEN...GRANTHAM...MAR-MAC AND NAHUNTA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
40 MPH ARE CAPABLE OF KNOCKING DOWN TREE LIMBS AND BLOWING AROUND
TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR
OBJECTS.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 3519 7804 3518 7807 3519 7816 3521 7817
      3522 7824 3529 7830 3527 7839 3552 7839
      3552 7802 3519 7800
TIME...MOT...LOC 2016Z 174DEG 25KT 3528 7816

SEC
Special weather statement, Jun 11, 4:29 PM EDT, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
429 PM EDT WED JUN 11 2014

NCZ075-086-112130-
HOKE-MOORE-
429 PM EDT WED JUN 11 2014

...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF NORTHWESTERN HOKE
AND CENTRAL MOORE COUNTIES UNTIL 530 PM EDT...

AT 429 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER SOUTHERN PINES...MOVING NORTH AT 30 MPH.

WIND GUSTS UP TO 40 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
SOUTHERN PINES...CARTHAGE...PINEHURST...ABERDEEN...WHISPERING
PINES...PINEBLUFF...TAYLORTOWN...VASS...CAMERON AND ASHLEY HEIGHTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
40 MPH ARE CAPABLE OF KNOCKING DOWN TREE LIMBS AND BLOWING AROUND
TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR
OBJECTS.

LOCALLY HEAVY RAIN WILL QUICKLY REDUCE VISIBILITY AND RESULT IN
PONDING OF WATER ON ROADWAYS. DRIVERS ARE URGED TO SLOW DOWN AND USE
EXTRA CAUTION TO AVOID HYDROPLANING.

&&

LAT...LON 3506 7948 3506 7951 3539 7960 3542 7931
      3540 7929 3535 7927 3532 7921 3527 7922
      3525 7917 3521 7915 3519 7910 3504 7946
TIME...MOT...LOC 2029Z 174DEG 25KT 3519 7937

SEC

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 10, 10:24 PM EDTSpecial Weather StatementRAHDavidson81 min
Jun 10, 10:37 PM EDTSpecial Weather StatementRAHGuilford53 min
Jun 10, 10:42 PM EDTSpecial Weather StatementRAHDavidson33 min
Jun 10, 10:46 PM EDTSevere Thunderstorm WarningRAHDavidson, Forsyth, Guilford59 min
Jun 10, 11:19 PM EDTAreal Flood AdvisoryRAHDavidson, Forsyth, Guilford, Randolph3 hr
Jun 10, 11:36 PM EDTSevere Thunderstorm WarningRAHForsyth, Guilford39 min
Jun 10, 11:46 PM EDTSpecial Weather StatementRAHForsyth59 min
Jun 11, 12:21 AM EDTSpecial Weather StatementRAHAlamance24 min
Jun 11, 12:43 AM EDTSpecial Weather StatementRAHAlamance, Guilford62 min
Jun 11, 1:38 PM EDTSpecial Weather StatementRAHChatham67 min
Jun 11, 1:44 PM EDTSevere Thunderstorm WarningRAHChatham, Lee46 min
Jun 11, 2:31 PM EDTSpecial Weather StatementRAHAlamance59 min
Jun 11, 2:35 PM EDTSpecial Weather StatementRAHWilson55 min
Jun 11, 2:42 PM EDTSevere Thunderstorm WarningRAHAlamance, Orange48 min
Jun 11, 2:57 PM EDTSpecial Weather StatementRAHDurham63 min
Jun 11, 3:05 PM EDTSevere Thunderstorm WarningRAHDurham, Granville, Orange, Person40 min
Jun 11, 4:01 PM EDTSpecial Weather StatementRAHSampson59 min
Jun 11, 4:16 PM EDTSpecial Weather StatementRAHHalifax59 min
Jun 11, 4:17 PM EDTSpecial Weather StatementRAHJohnston43 min
Jun 11, 4:24 PM EDTSevere Thunderstorm WarningRAHJohnston, Sampson, Wayne51 min
Jun 11, 4:29 PM EDTSpecial Weather StatementRAHMoore61 min
Jun 11, 4:43 PM EDTSpecial Weather StatementRAHWarren62 min
Jun 11, 4:54 PM EDTSevere Thunderstorm WarningRAHFranklin, Johnston, Nash, Wake, Wilson66 min
Jun 11, 4:58 PM EDTSpecial Weather StatementRAHChatham, Lee47 min
Jun 11, 5:04 PM EDTSpecial Weather StatementRAHChatham, Randolph56 min
Jun 11, 5:06 PM EDTSevere Thunderstorm WarningRAHWarren39 min
Jun 11, 5:14 PM EDTAreal Flood AdvisoryRAHJohnston, Wake3 hr
Jun 11, 5:33 PM EDTSevere Thunderstorm WarningRAHChatham, Durham, Granville, Orange, Wake57 min
Jun 11, 5:38 PM EDTFlash Flood WarningRAHWake3 hr
Jun 11, 5:43 PM EDTFlash Flood WarningRAHDurham3 hr
Jun 11, 5:47 PM EDTSevere Thunderstorm WarningRAHFranklin, Granville, Nash, Vance, Warren58 min
Jun 11, 5:54 PM EDTSevere Thunderstorm WarningRAHAlamance, Chatham, Guilford, Orange, Randolph66 min
Jun 11, 6:01 PM EDTSevere Thunderstorm WarningRAHPerson74 min
Jun 11, 6:23 PM EDTAreal Flood AdvisoryRAHAlamance, Orange3 hr
Jun 11, 6:35 PM EDTSpecial Weather StatementRAHHalifax55 min
Jun 11, 6:37 PM EDTSpecial Weather StatementRAHStanly68 min
Jun 11, 6:46 PM EDTSpecial Weather StatementRAHWarren44 min
Jun 11, 7:09 PM EDTSpecial Weather StatementRAHDavidson, Forsyth51 min
Jun 11, 7:33 PM EDTSpecial Weather StatementRAHAnson, Montgomery, Randolph, Richmond, Stanly87 min
Jun 11, 7:41 PM EDTSevere Thunderstorm WarningRAHDavidson, Forsyth41 min
Jun 11, 7:58 PM EDTAreal Flood AdvisoryRAHDavidson, Forsyth3 hr

Nearby

Severe Thunderstorm Warnings in North Carolina, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.